MAUDE Adverse Event Report: WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G32550
Health Effect - Clinical Codes Death (1802); Unspecified Infection (1930)
Date of Event 12/19/2019
Type of Reportable Event Death
Event or Problem Description
An (b)(6) male patient underwent a fenestrated endovascular aortic repair on the aorta on the (b)(6) 2019 in which a zenith fenestrated aaa endovascular graft proximal body, and a zenith fenestrated aaa endovascular graft distal bifurcated body, and two 6x22mm atrium icast stents were implanted.After the (b)(6) 2019 the abdominal aneurysm continued to grow around the fenestrated implant.There was separation of the icast renal stent from the proximal fenestrated graft.On the (b)(6) 2019 the patient presented with aortic rupture including separation of the right renal stent (6x22 icast) from the proximal fenestrated graft.Additional implants, three gore viabahn stents were used as well as a cook zdeg-p-38-79-pf-us & a esbe-36-50-zt & zta-p-40-117-w, were added to stop the hemorrhage but did not fix the ruptured aorta.The patient expired on the (b)(6) 2019.
 
Event or Problem Description
An 84 year old male patient underwent a fenestrated endovascular aortic repair on the aorta on the (b)(6) 2019 in which a zenith fenestrated aaa endovascular graft proximal body, and a zenith fenestrated aaa endovascular graft distal bifurcated body, and two 6x22mm atrium icast stents were implanted.After the (b)(6) 2019 the abdominal aneurysm continued to grow around the fenestrated implant.There was separation of the icast renal stent from the proximal fenestrated graft.On the (b)(6) 2019 the patient presented with aortic rupture including separation of the right renal stent (6x22 icast) from the proximal fenestrated graft.Additional implants, three gore viabahn stents were used as well as a cook zdeg-p-38-79-pf-us & a esbe-36-50-zt & zta-p-40-117-w, were added to stop the hemorrhage but did not fix the ruptured aorta.The patient expired on the (b)(6) 2019.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.Additional information was received: the surgeon stated that the cause of the mortality was due to aortic infection which caused rapid expansion & ultimately, graft failure.Imaging was received and reviewed by william cook australia medical director: during the review of the imaging it has been observed little or no flaring of the proximal end of the renal stent.The work order (b)(4) was reviewed and appears complete and correct.The device ifu states: "potential adverse events that may occur and/or require intervention include, but are not limited to: renal complications and subsequent attendant problems (e.G., artery stenosis or occlusion, contrast toxicity, infarct, insufficiency, failure)"."the long-term performance of fenestrated endovascular grafts, including the stents placed in fenestrations/scallops, has not yet been established.All patients should be advised that endovascular treatment requires life-long, regular follow-up to assess their health and the performance of their endovascular graft.Patients with specific clinical findings (e.G., endoleaks, enlarging aneurysms, changes in the structure or position of the endovascular graft, or stenosis/occlusion of vessels accommodated by fenestrations) should receive enhanced follow-up"."inaccurate placement and/or incomplete sealing of the zenith fenestrated aaa endovascular graft within the vessel may result in increased risk of endoleak, migration or inadvertent occlusion of the renal or internal iliac arteries.Renal artery patency must be maintained to prevent/reduce the risk of renal failure and subsequent complications.It is recommended that all vessels accommodated by a small fenestration be stented in order to secure positive alignment of the graft fenestration with the vessel origin".Based on the available information, there is no evidence to indicate that a device non-conformance or deficiency contributed to the complaint.It is possible that one or more of the following factors contributed to the complaint: - inadequate spacing between stents/ flaring - patient factors.- procedural factors.

Brand Name
ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane QLD 4 113
AS  QLD 4113
MDR Report Key9583143
Report Number9680654-2020-00004
Device Sequence Number328203
Product Code MIH
UDI-Device Identifier10827002325507
UDI-Public(01)10827002325507(17)220923(10)AC1045302
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/23/2022
Device Model NumberG32550
Device Catalogue NumberZFEN-P-2-36-137-R
Device Lot NumberAC1045302
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/27/2019
Supplement Date Received by Manufacturer12/27/2019
Initial Report FDA Received Date01/13/2020
Supplement Report FDA Received Date04/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age84 YR